Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 56, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 1, 2000, 4:07 PM MDT for Adams County, North Dakota. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 1, 2000, 4:07 PM MDT (22:07 UTC)
- Expired
- Jul 1, 2000, 4:30 PM MDT
- In force
- 23 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Adams County, ND
The radar
The Bismarck radar (KBIS), 155 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -522 J/kg
- Mixed-layer LCL
- 2275 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
060 WUUS53 KBIS 012208 SVRBIS NDC001-012230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 407 PM MDT SAT JUL 1 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL ADAMS COUNTY IN SOUTHWEST NORTH DAKOTA * UNTIL 430 PM MDT * AT 407 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTH CENTRAL ADAMS COUNTY...OR ABOUT 40 MILES EAST OF BOWMAN...MOVING NORTHEAST AT 20 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SATURDAY EVENING FOR SOUTHWESTERN NORTH DAKOTA. LAT...LON 4618 10271 4606 10253 4614 10240 4624 10258 RSL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:15 PM MDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 1, 2:15 PM MDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 PM CDT SAT JUL 01 2000 WILL USE ETA MODEL FOR FCST SOLUTION. S/WV ENERGY OVR MT WL ROTATE INTO THE REGION BETWEEN 00Z-06Z THIS EVENING WITH A BROAD AREA OF LO PRES CENTERED OVR SCNTL SD. SYS WL BRING -4 TO -10 LI'S AND CAPES OVR 3000 J/KG OVR EASTERN HALF OF ND THIS EVENING. WL SEE TSRA ACTIVITY TO INCREASE LATE THIS AFTN AND TNGT WITH FEW SVR AFT 00Z. 2ND S/WV WL MOV ACRS NWRN CWA BY 12Z SUN AND MOV ALONG THE CAN/ND BRDR DURING THE DAY. A 3RD S/WV WL PUSH INTO WRN CWA SUN NGT AND MOV EAST THRU THE NRN AREAS OF THE REGION. UNSTABLE AIR WL KEEP LI'S BLOW ZERO WITH CAPES 800 TO AROUND 3000 J/KG THRU SUN NGT. TSRA EXPECTED THRU THE FCST PERIOD WITH THIS PATTERN. EXTENDED FCST...UNSETTLED PATTERN WILL CONT INTO MID WEEK WITH A CHC OF TSRA THRU WED. A DRIER PATTERN LIKELY LATE IN THE WEEK PER MRF RUN. .BIS...NONE. RGT
In the hours before
Local storm report, Jul 1, 3:33 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
433 PM CDT SAT JUL 01 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM HETTINGER ND .88 INCH HAIL
07/01/00 ADAMS REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 3:15 PM MDT | Severe Thunderstorm Warning | BIS | Adams | 45 min |
| Jul 1, 3:51 PM MDT | Severe Thunderstorm Warning | BIS | Hettinger | 39 min |
| Jul 1, 4:35 PM MDT | Severe Thunderstorm Warning | BIS | Hettinger, Stark | 40 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.